MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC
Model Number 20226
Medical Device Problem Codes Failure to Advance (2524); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 30apr2024.It was reported that the tightly stenosed target lesion was located in the moderately tortuous and moderately calcified iliac artery.After it was pre-dilated, an 8.0 x 60 x 135cm express ld iliac/ biliary stent balloon was selected to proceed with the treatment.During the procedure, the stent would not cross the lesion.The physician tried using a stiffer wire in case the stent needed additional support, but the device would still not cross.The device was replaced for another of the same model to complete the procedure.There were no patient complications reported.However, returned device analysis revealed that the stent was damaged.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: upon receipt at our post market quality assurance laboratory, a visual examination of the device found the stent to be crimped in the correct position on the device.The first row of distal stent struts were noted to be damaged.No other issues were noted with the stent.The balloon and the tip were also visually examined.The balloon had not been subjected to positive pressure, and there were no issues with the balloon material or tip of the device.A visual and tactile examination identified no damage or any issues to the shaft of the device.

Brand Name
EXPRESS LD ILIAC / BILIARY
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19363394
Report Number2124215-2024-30453
Device Sequence Number6500305
Product Code NIO
UDI-Device Identifier08714729392484
UDI-Public08714729392484
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K133110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20226
Device Catalogue Number20226
Device Lot Number0033015001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2024
Initial Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown